News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Brain Tumors

Question: Is it a tumor?


 JustDionne - Wed Jun 29, 2005 3:05 pm

I really don't know where this post belongs because the symptoms are so weird, but scary. I'm just putting it everywhere I can think of that has something to do with the head. I am looking for information anyone might have related to this very frightening new problem I have. It started one night about a month ago as I tried to go to sleep. I was without ultram that night due to a mistake by the pharmacy. I take this medication on a daily basis. As I tried to fall asleep, I would hear a very loud pop inside my head. I would jump awake, startled and my heart was racing. Nothing like this had ever happened before. I concluded that it must be either a reaction to not having my medication, or a myoclonic jerk. I didn't experience the problem again until last week. This time I was sitting at work - not asleep or trying to go to sleep, and I had my medicine - when again I hear a very loud pop inside my head. It was as startling then as it was the first time I experienced it. But this time, when it happened I also felt like an electrical current was running through my body and my vision dimmed. It was all over in a second, but was quite frightening and I felt oddly drained and somehow disassociated from myself. I decided it must be stress. Despite all my best efforts, it keeps happening on a daily basis. It's never the same time each day. I can't identify a medication that seems to be causing it. I haven't changed anything about my schedule or diet. Now it's beginning to happen multiple times per day, and the after effects seem to be lasting longer and getting more severe. I'm also experiencing some short-term memory deficits. I will pull up in my driveway at home, but have no real recollection of leaving my office and driving home. I can also have a conversation with someone and then immediately forget what we discussed. I am quite frightened. I have a long and confusing medical history but I've never had anything quite this bizarre. I am also having problems with flushing, almost constant low grade fever, numbness and tingling in my hands and feet, profuse sweating for no apparent reason, a need to constantly swallow and headaches. My gp, I feel, is convinced i'm psychotic. I know it is a bizarre set of complaints, but they ARE happening. I am on the verge of believing my gp must be correct, but thought I might reach out to some medical forums before I actually commit to being psychotic. I had a similar problem earlier in life with my endometriosis. My doctors had no clue and told me I was crazy. I found great help in an online forum that eventually led me to the top endo doc. In the country. I'm hoping for the same here. Please help.
 Rhonda P, CEP - Sat Jul 09, 2005 7:38 pm

User avatar Hello,

Missing one dose doesn’t usually cause much of a problem but Ultram does have a rare side effect of SEIZURES.

Rethink what you are doing, make sure you are not taking other medications with your Ultram, not drinking alcohol, taking the correct dose and not using herbal products. You need to stress to your doctor right away what you are experiencing; you may be having pre-seizure warnings (auras). You are having neurological problems from something and need to see a doctor, a Neurologist would be good.

I put this same answer under you other post as well.
 JustDionne - Mon Jul 11, 2005 11:43 am

I do take a number of medications on a daily basis in addition to my ultram. However, I have taken those same medications for some time without any sort of side effects, and after consulting my pharmacist, he doesn't feel any of the other medications I take should be interfering with the ultram to cause this new problem. I also do not take any sort of herbal supplements and my daily multivitamin is only vitamin - no herbal additions. So, heeding your warning I have made an appointment with a local neurologist. Unfortunately, there are few specialists in my area so appointment dates are more than a month away. I will cross my fingers and hope nothing more dramatic or serious happens until my appointment in late August. Thank you again for using your personal time to assist individuals in this forum.
 Rhonda P, CEP - Mon Jul 11, 2005 11:50 am

User avatar You're welcome, I hope all goes well for you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here